Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 175, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 24, 2014, 4:01 PM CDT for Dale County, Henry County, Alabama. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2014, 4:01 PM CDT (21:01 UTC)
- Expired
- Jun 24, 2014, 4:21 PM CDT
- In force
- 20 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Dale County, AL, Henry County, AL
The radar
The Ft Rucker radar (KEOX), 27 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1593 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
641
WUUS52 KTAE 242101
SVRTAE
ALC045-067-242145-
/O.NEW.KTAE.SV.W.0175.140624T2101Z-140624T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
401 PM CDT TUE JUN 24 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DALE COUNTY IN SOUTHEAST ALABAMA...
SOUTHERN HENRY COUNTY IN SOUTHEAST ALABAMA...
THIS INCLUDES THE CITIES OF...HEADLAND...ABBEVILLE...
* UNTIL 445 PM CDT
* AT 359 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 14 MILES NORTHWEST OF HEADLAND...OR
NEAR WARD BRIDGE...AND MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SNOW
HILL...BAREFIELD CROSSROADS...CLOPTON...ECHO...BELLS CROSSROADS...
SNELLS CROSSROADS...BERTHA...GOLDBERG FIELD...KIRKLAND
CROSSROADS...BLACKWOOD...NEWVILLE...CAPPS...MURPHY STATION...
GRABALL...DANCEY...HEADLAND MUNICIPAL A/P...TUMBLETON...BALKUM...
WILLIS CROSSROADS...GRANDBERRY CROSSROADS...MILLER...HAYES...
HARDWICKBURG...SHORTERVILLE...HALEBURG AND BARNES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3157 8506 3154 8504 3147 8507 3143 8506
3142 8508 3137 8509 3132 8508 3131 8509
3131 8520 3142 8563 3162 8559
TIME...MOT...LOC 2101Z 283DEG 22KT 3149 8550
$$
15-HARRIGAN1 follow-up statement
650
WWUS52 KTAE 242121
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
421 PM CDT TUE JUN 24 2014
ALC045-067-242131-
/O.CAN.KTAE.SV.W.0175.000000T0000Z-140624T2145Z/
DALE AL-HENRY AL-
421 PM CDT TUE JUN 24 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HENRY AND
NORTHEASTERN DALE COUNTIES IS CANCELLED...
LAT...LON 3157 8506 3154 8504 3147 8507 3143 8506
3142 8508 3137 8509 3132 8508 3131 8509
3131 8520 3142 8563 3162 8559
TIME...MOT...LOC 2121Z 283DEG 22KT 3146 8536
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:27 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 24, 2:27 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
327 PM EDT Tue Jun 24 2014
.Near Term [Through Tonight]...
This afternoon/evening's convective coverage is dictated by 3
separate mid/upper level disturbances. The first one was responsible
for the light shower activity this morning west of the Apalachicola
and Chattahoochee Rivers, it moved east through the Tri-State region
and is responsible for the ongoing convection east of Albany and
Tallahassee. The second is generating more shower and thunderstorm
activity across southern Alabama and the far western Florida
panhandle. These storms will move into our Florida panhandle
counties and southeast Alabama shortly. These two features are
focused more in the middle levels and resulted from convection well
west of us last night. The final disturbance is more of a
traditional shortwave trough and is generating convection across
southern Mississippi and central Alabama. This evening, some storms
from this disturbance may clip our southeast Alabama and southwest
Georgia counties, but there is a bit more uncertainty regarding how
much convection we'll actually receive from this disturbance. Expect
another round of coastal showers and thunderstorms late tonight,
into tomorrow morning.
&&
.Short Term [Wednesday Through Thursday night]...
Fairly complex fcst during the next couple of days as our CWA will
essentially be in the battleground region between a weakening upper
level trof to the north and a strengthening upper ridge to the
south. This will likely allow the sea breeze to be the primary
initiator of the afternoon and evening convection across the region,
and slight differences in the mean flow between 1000 and 700 mb
could have significant impacts on PoPs and QPF. At this time, it
appears that Wednesday will feature slightly greater chances for
showers and thunderstorms CWA wide as the mean flow will be strong
out of the W-SW, while on Thursday, the mean flow is expected to
become more northwesterly which will give areas in the FL Big Bend
and Panhandle higher rain chances. However, it will still be quite
moist across the board, so even GA and AL can expect 40% PoPs while
much of N FL remains in the 50s and 60s before more significant
drying occurs in the extended as the ridging wins out. Also, as the
ridging takes more of a foothold, afternoon high temps will be on
the rise, esp. over the interior, with a few upper 90s possible by
Thursday afternoon.
.Long Term [Friday Through Tuesday]...
Deep layer ridging and afternoon seabreeze convection will dominate
the extended range forecast. Afternoon highs will climb into the
middle to upper 90s each day.
&&
.Aviation...
VFR will prevail this afternoon outside of showers and
thunderstorms. MVFR/IFR ceilings will overspread most terminals
tonight, with some patchy MVFR fog possible as well. ECP may be
impacted by coastal storms early tomorrow morning.
&&
.Marine...
A fairly typical summertime pattern will result in light winds and
low seas outside of any strong convection throughout the next
several days, as well as enhancements near the coast with the
afternoon sea breeze.
&&
.Fire Weather...
Hazardous fire weather conditions are not expected over the next
several days.
&&
.Hydrology...
Rainfall totals will average 1 to 2 inches through the next 7 days
with isolated higher amounts. With rivers below bank full stage,
this rainfall is not expected to cause significant rises on area
rivers.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 72 95 72 96 73 / 20 50 30 50 30
Panama City 79 90 78 93 77 / 30 40 30 60 30
Dothan 71 94 72 94 71 / 40 50 30 40 30
Albany 70 95 71 95 72 / 40 40 20 40 20
Valdosta 72 96 71 97 71 / 20 50 30 40 30
Cross City 72 94 72 96 72 / 30 40 30 50 30
Apalachicola 77 89 78 90 77 / 30 30 20 40 30
&&
.TAE Watches/Warnings/Advisories...
FL...High Rip Current Risk until 11 PM EDT this evening for Coastal
Gulf.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...HARRIGAN
SHORT TERM...GOULD
LONG TERM...HARRIGAN
AVIATION...HARRIGAN
MARINE...GOULD
FIRE WEATHER...HARRIGAN
HYDROLOGY...WESTONThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 3:07 PM CDT | Severe Thunderstorm Warning | TAE | Coffee | 23 min |
| Jun 24, 3:24 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale | 51 min |
| Jun 24, 3:55 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Geneva | 25 min |
| Jun 24, 5:00 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale, Geneva, Houston | 25 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.